Alert archive / Washington / Red Flag Warnings in 2016
Red Flag Warning 13, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Aug 20, 2016, 2:19 PM PDT. It took effect at Aug 21, 2016, 1:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2016, 2:19 PM PDT (21:19 UTC)
- In effect from
- Aug 21, 2016, 1:00 PM PDT
- Expired
- Aug 21, 2016, 10:52 PM PDT
- In force
- 10 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
684 WWUS86 KPDT 202119 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 219 PM PDT SAT AUG 20 2016 ...DRY AND WINDY SUNDAY AFTERNOON AND EVENING ACROSS THE EASTERN COLUMBIA RIVER GORGE...THE COLUMBIA BASIN...AND CENTRAL OREGON... .WESTERLY WINDS WILL TURN BREEZY TO WINDY SUNDAY AFTERNOON THROUGH SUNDAY EVENING IN THE EASTERN COLUMBIA GORGE...THE LOWER COLUMBIA BASIN...AND CENTRAL OREGON IN ASSOCIATION WITH A STRONG MARINE PUSH. THESE GUSTY WINDS WILL ALSO COMBINE WITH CRITICALLY LOW RELATIVE HUMIDITY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS IN THESE AREAS. ORZ639-641-WAZ639-641-211600- /O.UPG.KPDT.FW.A.0009.160821T2000Z-160823T0300Z/ /O.NEW.KPDT.FW.W.0013.160821T2000Z-160822T0600Z/ EAST SLOPES OF THE NORTHERN OREGON CASCADES- LOWER COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- 219 PM PDT SAT AUG 20 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639...639... 641 AND 641... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN WASHINGTON AND OREGON...FIRE ZONES 639 AND 641 COVERING THE EASTERN COLUMBIA RIVER GORGE...THE SOUTHERN PORTION OF THE SIMCOE HIGHLANDS OF WASHINGTON...AND THE LOWER COLUMBIA BASIN. * TIMING...WINDS WILL START TO INCREASE EARLY SUNDAY AFTERNOON ACROSS THE EASTERN COLUMBIA RIVER GORGE THEN OVER THE REMAINDER OF THE WARNING AREA SUNDAY AFTERNOON AND SUNDAY EVENING. HUMIDITY VALUES WILL BE CRITICALLY LOW DURING THIS TIME. * WIND...WEST 20 TO 30 MPH GUSTING TO 40 MPH IN THE EASTERN COLUMBIA RIVER GORGE. WEST 15 TO 25 MPH GUSTING TO 35 MPH ELSEWHERE. * HUMIDITY...10 TO 18 PERCENT SUNDAY AFTERNOON AND EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT EXHAUST OFF OF DRY GRASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WAZ675-211600- /O.NEW.KPDT.FW.W.0013.160821T2000Z-160822T0600Z/ EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 219 PM PDT SAT AUG 20 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 675... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY. * AFFECTED AREA...IN WASHINGTON...FIRE ZONE 675 COVERING THE YAKIMA VALLEY AND HANFORD DISTRICT. * TIMING...WINDS WILL INCREASE SUNDAY AFTERNOON AND BECOME BREEZY BY 5 PM SUNDAY. THE RELATIVE HUMIDITY WILL BE CRITICALLY LOW DURING THIS TIME. * WIND...SOUTHWEST TO WEST WIND 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT EXHAUST OFF OF DRY GRASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ640-211600- /O.NEW.KPDT.FW.W.0013.160821T2000Z-160822T0600Z/ CENTRAL MOUNTAINS OF OREGON- 219 PM PDT SAT AUG 20 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 640... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY. * AFFECTED AREA...IN OREGON...FIRE ZONE 640 COVERING CENTRAL OREGON AND THE PRINEVILLE DISTRICT. * TIMING...WINDS WILL INCREASE SUNDAY AFTERNOON AND BECOME BREEZY BY 5 PM SUNDAY. THE RELATIVE HUMIDITY WILL BE CRITICALLY LOW DURING THIS TIME. * WIND...WEST TO NORTHWEST WIND 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...8 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT EXHAUST OFF OF DRY GRASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
5 follow-up statements
927 WWUS86 KPDT 211559 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 859 AM PDT SUN AUG 21 2016 ...DRY AND WINDY THIS AFTERNOON AND EVENING ACROSS THE EASTERN COLUMBIA RIVER GORGE...THE COLUMBIA BASIN...AND CENTRAL OREGON... .WESTERLY WINDS WILL TURN BREEZY TO WINDY THIS AFTERNOON THROUGH THIS EVENING IN THE EASTERN COLUMBIA GORGE...THE LOWER COLUMBIA BASIN...AND CENTRAL OREGON IN ASSOCIATION WITH A STRONG MARINE PUSH. THESE GUSTY WINDS WILL ALSO COMBINE WITH CRITICALLY LOW RELATIVE HUMIDITY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS IN THESE AREAS. ORZ639-641-WAZ639-641-675-220000- /O.CON.KPDT.FW.W.0013.160821T2000Z-160822T0600Z/ EAST SLOPES OF THE NORTHERN OREGON CASCADES- LOWER COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 859 AM PDT SUN AUG 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639...639... 641 AND 641... * AFFECTED AREA...IN WASHINGTON AND OREGON...FIRE ZONES 639 AND 641 COVERING THE EASTERN COLUMBIA RIVER GORGE...THE SOUTHERN PORTION OF THE SIMCOE HIGHLANDS OF WASHINGTON...AND THE LOWER COLUMBIA BASIN. * TIMING...WINDS WILL START TO INCREASE EARLY IN THE AFTERNOON ACROSS THE EASTERN COLUMBIA RIVER GORGE THEN OVER THE REMAINDER OF THE WARNING AREA THIS AFTERNOON AND EVENING. HUMIDITY VALUES WILL BE CRITICALLY LOW DURING THIS TIME. * WIND...WEST 20 TO 30 MPH GUSTING TO 40 MPH IN THE EASTERN COLUMBIA RIVER GORGE. WEST 15 TO 25 MPH GUSTING TO 35 MPH ELSEWHERE. * HUMIDITY...10 TO 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT EXHAUST OFF OF DRY GRASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ640-220000- /O.CON.KPDT.FW.W.0013.160821T2000Z-160822T0600Z/ CENTRAL MOUNTAINS OF OREGON- 859 AM PDT SUN AUG 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 640... * AFFECTED AREA...IN OREGON...FIRE ZONE 640 COVERING CENTRAL OREGON AND THE PRINEVILLE DISTRICT. * TIMING...WINDS WILL INCREASE THIS AFTERNOON AND BECOME BREEZY BY 5 PM. THE RELATIVE HUMIDITY WILL BE CRITICALLY LOW DURING THIS TIME. * WIND...WEST TO NORTHWEST WIND 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...8 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT EXHAUST OFF OF DRY GRASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
182 WWUS86 KPDT 211958 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1258 PM PDT SUN AUG 21 2016 ...DRY AND WINDY THIS AFTERNOON AND EVENING ACROSS MOST OF EASTERN WASHINGTON AND CENTRAL AND NORTHEAST OREGON... .WESTERLY WINDS WILL TURN BREEZY TO WINDY THIS AFTERNOON THROUGH THIS EVENING OVER A LARGE PORTION OF EASTERN WASHINGTON AND CENTRAL AND NORTHEAST OREGON. THESE GUSTY WINDS WILL ALSO COMBINE WITH CRITICALLY LOW RELATIVE HUMIDITY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS IN THESE AREAS. ORZ643-WAZ643-220400- /O.EXA.KPDT.FW.W.0013.160821T2000Z-160822T0600Z/ NORTHERN BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS OF WASHINGTON- 1258 PM PDT SUN AUG 21 2016 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 640... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREA...IN WASHINGTON AND OREGON...FIRE ZONE 643 COVERING THE NORTHERN BLUE MOUNTAINS. * TIMING...WINDS WILL INCREASE THIS AFTERNOON AND BECOME BREEZY BY 5 PM. THE RELATIVE HUMIDITY WILL BE CRITICALLY LOW DURING THIS TIME. * WIND...WEST TO NORTHWEST WIND 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT EXHAUST OFF OF DRY GRASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ639-641-WAZ639-641-675-220400- /O.CON.KPDT.FW.W.0013.160821T2000Z-160822T0600Z/ EAST SLOPES OF THE NORTHERN OREGON CASCADES- LOWER COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 1258 PM PDT SUN AUG 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639...639... 641 AND 641... * AFFECTED AREA...IN WASHINGTON AND OREGON...FIRE ZONES 639 AND 641 COVERING THE EASTERN COLUMBIA RIVER GORGE...THE SOUTHERN PORTION OF THE SIMCOE HIGHLANDS OF WASHINGTON...AND THE LOWER COLUMBIA BASIN. * TIMING...WINDS WILL START TO INCREASE EARLY IN THE AFTERNOON ACROSS THE EASTERN COLUMBIA RIVER GORGE THEN OVER THE REMAINDER OF THE WARNING AREA THIS AFTERNOON AND EVENING. HUMIDITY VALUES WILL BE CRITICALLY LOW DURING THIS TIME. * WIND...WEST 20 TO 30 MPH GUSTING TO 40 MPH IN THE EASTERN COLUMBIA RIVER GORGE. WEST 15 TO 25 MPH GUSTING TO 35 MPH ELSEWHERE. * HUMIDITY...10 TO 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT EXHAUST OFF OF DRY GRASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ640-220400- /O.CON.KPDT.FW.W.0013.160821T2000Z-160822T0600Z/ CENTRAL MOUNTAINS OF OREGON- 1258 PM PDT SUN AUG 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 640... * AFFECTED AREA...IN OREGON...FIRE ZONE 640 COVERING CENTRAL OREGON AND THE PRINEVILLE DISTRICT. * TIMING...WINDS WILL INCREASE THIS AFTERNOON AND BECOME BREEZY BY 5 PM. THE RELATIVE HUMIDITY WILL BE CRITICALLY LOW DURING THIS TIME. * WIND...WEST TO NORTHWEST WIND 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...8 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT EXHAUST OFF OF DRY GRASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
546 WWUS86 KPDT 212006 CCA RFWPDT URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PENDLETON OR 106 PM PDT SUN AUG 21 2016 ...DRY AND WINDY THIS AFTERNOON AND EVENING ACROSS MOST OF EASTERN WASHINGTON AND CENTRAL AND NORTHEAST OREGON... .WESTERLY WINDS WILL TURN BREEZY TO WINDY THIS AFTERNOON THROUGH THIS EVENING OVER A LARGE PORTION OF EASTERN WASHINGTON AND CENTRAL AND NORTHEAST OREGON. THESE GUSTY WINDS WILL ALSO COMBINE WITH CRITICALLY LOW RELATIVE HUMIDITY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS IN THESE AREAS. ORZ643-WAZ643-220600- /O.COR.KPDT.FW.W.0013.160821T2000Z-160822T0600Z/ NORTHERN BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS OF WASHINGTON- 106 PM PDT SUN AUG 21 2016 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 643... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREA...IN WASHINGTON AND OREGON...FIRE ZONE 643 COVERING THE NORTHERN BLUE MOUNTAINS. * TIMING...WINDS WILL INCREASE THIS AFTERNOON AND BECOME BREEZY BY 5 PM. THE RELATIVE HUMIDITY WILL BE CRITICALLY LOW DURING THIS TIME. * WIND...WEST TO NORTHWEST WIND 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT EXHAUST OFF OF DRY GRASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ639-641-WAZ639-641-675-220600- /O.COR.KPDT.FW.W.0013.000000T0000Z-160822T0600Z/ EAST SLOPES OF THE NORTHERN OREGON CASCADES- LOWER COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 106 PM PDT SUN AUG 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639 AND 641... * AFFECTED AREA...IN WASHINGTON AND OREGON...FIRE ZONES 639 AND 641 COVERING THE EASTERN COLUMBIA RIVER GORGE...THE SOUTHERN PORTION OF THE SIMCOE HIGHLANDS OF WASHINGTON...AND THE LOWER COLUMBIA BASIN. * TIMING...WINDS WILL START TO INCREASE EARLY IN THE AFTERNOON ACROSS THE EASTERN COLUMBIA RIVER GORGE THEN OVER THE REMAINDER OF THE WARNING AREA THIS AFTERNOON AND EVENING. HUMIDITY VALUES WILL BE CRITICALLY LOW DURING THIS TIME. * WIND...WEST 20 TO 30 MPH GUSTING TO 40 MPH IN THE EASTERN COLUMBIA RIVER GORGE. WEST 15 TO 25 MPH GUSTING TO 35 MPH ELSEWHERE. * HUMIDITY...10 TO 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT EXHAUST OFF OF DRY GRASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ640-220600- /O.CON.KPDT.FW.W.0013.000000T0000Z-160822T0600Z/ CENTRAL MOUNTAINS OF OREGON- 106 PM PDT SUN AUG 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 640... * AFFECTED AREA...IN OREGON...FIRE ZONE 640 COVERING CENTRAL OREGON AND THE PRINEVILLE DISTRICT. * TIMING...WINDS WILL INCREASE THIS AFTERNOON AND BECOME BREEZY BY 5 PM. THE RELATIVE HUMIDITY WILL BE CRITICALLY LOW DURING THIS TIME. * WIND...WEST TO NORTHWEST WIND 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...8 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT EXHAUST OFF OF DRY GRASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
393 WWUS86 KPDT 212205 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 305 PM PDT SUN AUG 21 2016 ...DRY AND WINDY THIS AFTERNOON AND EVENING ACROSS MOST OF EASTERN WASHINGTON AND CENTRAL AND NORTHEAST OREGON... .WESTERLY WINDS WILL TURN BREEZY TO WINDY THIS AFTERNOON THROUGH THIS EVENING OVER A LARGE PORTION OF EASTERN WASHINGTON AND CENTRAL AND NORTHEAST OREGON. THESE GUSTY WINDS WILL ALSO COMBINE WITH CRITICALLY LOW RELATIVE HUMIDITY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS IN THESE AREAS. ORZ639-641-WAZ639-641-675-220600- /O.CON.KPDT.FW.W.0013.000000T0000Z-160822T0600Z/ EAST SLOPES OF THE NORTHERN OREGON CASCADES- LOWER COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 305 PM PDT SUN AUG 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639 AND 641... * AFFECTED AREA...IN WASHINGTON AND OREGON...FIRE ZONES 639 AND 641 COVERING THE EASTERN COLUMBIA RIVER GORGE...THE SOUTHERN PORTION OF THE SIMCOE HIGHLANDS OF WASHINGTON...AND THE LOWER COLUMBIA BASIN. * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 4 PM AND 9 PM. HUMIDITY VALUES WILL BE CRITICALLY LOW DURING THIS TIME. * WIND...WEST 20 TO 30 MPH GUSTING TO 40 MPH IN THE EASTERN COLUMBIA RIVER GORGE. WEST 15 TO 25 MPH GUSTING TO 35 MPH ELSEWHERE. * HUMIDITY...10 TO 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT EXHAUST OFF OF DRY GRASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ640-220600- /O.CON.KPDT.FW.W.0013.000000T0000Z-160822T0600Z/ CENTRAL MOUNTAINS OF OREGON- 305 PM PDT SUN AUG 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 640... * AFFECTED AREA...IN OREGON...FIRE ZONE 640 COVERING CENTRAL OREGON AND THE PRINEVILLE DISTRICT. * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 5 PM AND 9 PM. THE RELATIVE HUMIDITY WILL BE CRITICALLY LOW DURING THIS TIME. * WIND...WEST TO NORTHWEST WIND 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...8 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT EXHAUST OFF OF DRY GRASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ643-WAZ643-220600- /O.CON.KPDT.FW.W.0013.000000T0000Z-160822T0600Z/ NORTHERN BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS OF WASHINGTON- 305 PM PDT SUN AUG 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 643... * AFFECTED AREA...IN WASHINGTON AND OREGON...FIRE ZONE 643 COVERING THE NORTHERN BLUE MOUNTAINS. * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 4 PM AND 8 PM. THE RELATIVE HUMIDITY WILL BE CRITICALLY LOW DURING THIS TIME. * WIND...WEST TO NORTHWEST WIND 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT EXHAUST OFF OF DRY GRASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
787 WWUS86 KPDT 220552 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1052 PM PDT SUN AUG 21 2016 ORZ639>641-643-WAZ639-641-643-675-220700- /O.CAN.KPDT.FW.W.0013.000000T0000Z-160822T0600Z/ EAST SLOPES OF THE NORTHERN OREGON CASCADES- CENTRAL MOUNTAINS OF OREGON-LOWER COLUMBIA BASIN OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON-BLUE MOUNTAINS OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 1052 PM PDT SUN AUG 21 2016 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT FOR FIRE WEATHER ZONES 639...639...640...641...641...643... 643 AND 675... THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT. RELATIVE HUMIDITIES ARE INCREASING AND WINDS ARE DECREASING. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 11 PM PDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 20, 1:38 PM PDT, 41 minutes earlier.
Area forecast discussion, Aug 20, 1:38 PM PDT, 41 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 138 PM PDT SAT AUG 20 2016 .SHORT TERM...Tonight through Tuesday...A strong upper level trough will move across Washington Sunday and Monday leaving the region in cool northwest flow on Tuesday. There will be little moisture to work with so a continuation of dry weather is expected with just a few high clouds around. For tonight it will be fair and mild with light winds. On Sunday one more hot day is expected with highs well into the 90s lower elevations...80s mountains. by late in the day Sunday a marine push will result in increasing westerly winds. By early evening winds could push advisory levels in the Kittitas Valley. However this looks like a marginal event if it were to occur so will defer wind highlights to later shifts. On Monday it will be noticeably cooler with still a westerly breeze. High temperatures will be 10-15 degrees cooler than compared to Sunday. A continuation of cool temepratures are expected on Tuesday with mostly clear skies and light winds. 78 .LONG TERM...Tuesday night through Saturday...Models in good agreement continuing dry...northerly flow over the region as an upper level high pressure system remains over the Eastern Pacific. The models begin to differ Friday as the ECMWF shows the ridge nosing into the region by the weekend while the GFS keeps it offshore. Either way...the weather will continue to remain dry with daytime highs near to slightly above normal. Earle && .AVIATION...00Z TAFs...VFR conditions will continue over the next 24 hours. Clear skies will continue through the period. Winds will be less than 10 kts...but increasing to 15-20 kts and gusty...except 20 to 25 kts and gusty KDLS...in the afternoon. Earle && .FIRE WEATHER...The Fire Weather Watches in effect for the zones covering the Eastern Columbia River Gorge...the Simcoe Highlands and the Lower Columbia Basin will be upgraded to Red Flag Warnings for gusty winds and low humidity for Sunday. The warning will also be expanded to include the Yakima Valley...the Hanford District...and the Prineville District. The warning will only include Sunday...as the wind and RH threat is marginal for Monday. The marine surge will begin early Sunday afternoon through the Eastern Columbia River Gorge then a full marine push Sunday evening with the passage of the dry cold front. Not only are winds and RHs a concern the next couple of days...but the marginally unstable air mass bringing the Haines to a moderate category of 5 as well as the poor to moderate RH recoveries at night are additional concerns. Wister && .PRELIMINARY POINT TEMPS/POPS... PDT 59 94 56 79 / 0 0 0 0 ALW 66 95 62 79 / 0 0 0 0 PSC 59 99 59 83 / 0 0 0 0 YKM 59 94 53 83 / 0 0 0 0 HRI 58 98 59 82 / 0 0 0 0 ELN 59 89 57 76 / 0 0 0 0 RDM 49 92 45 81 / 0 0 0 0 LGD 48 93 49 79 / 0 0 0 0 GCD 47 94 53 80 / 0 0 0 0 DLS 63 92 60 83 / 0 0 0 0 && .PDT Watches/Warnings/Advisories... OR...Red Flag Warning from 1 PM to 9 PM PDT Sunday for ORZ639>641. WA...Red Flag Warning from 1 PM to 9 PM PDT Sunday for WAZ639-641-675. && 78/81/81/85
Nearby
Red Flag Warnings in Washington, 2016Red Flag Warnings in Oregon, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.